Do you know why she stopped cold turkey?
That is never a good idea, especially with Effexor XR.
The only way I got off that stuff was by opening up the capsule and taking out a few of the little pellets so I could wean off slowly.
She may want to talk to her doctor about it but I am certain she should be careful quitting cold turkey.
Effexor XR withdrawal is severe and I would be concern about suicide ideation. Thoughts and feelings of suicide are a common withdrawal symptom. Also, the physical withdrawals are painful and it feels like you have the flu. Since Effexor XR effects blood pressure, she could expereice a severe drop. The withdrawal will last at least a month. It is NOT a good situation for her to be in. The only way to get off Effexor safely is to taper. Cold turkey is too dangerous since it leads to volatile emotions. Please encourage her to take at least a half of her normal dose to get her a little comfortable. I hate Effexor too and have been tapering a while. Its a brutal withdrawal. Let us know what happens
I went off Effexor Xr 9 days ago, cold turkey, and totally know what she is going through. I decided to go cold turkey because the research I had led me to believe no matter how you do it you still go through a miserable withdrawal. I have the support of my husband and my family. They are all aware of the research and the withdrawal effects I may experience. So far I have severe diarrhea, severe upper GI cramps, can't eat or drink, my mind is very foggy, I am very irritable and feel very stressed. The slightest thing sets my anger off, especially loud sounds. From what I understand there are some things we can take to help alleviate the withdrawal, Omega 3, St. Johns Wart, Multi Vitamins. There are also products on-line that offer non-addicting solutions to withdrawal too.
I am on day 2 of withdrawal from Effexor and it *****! I took Wellbutrin for 7 days with it on a low dose to tapper off and did fine then, but now with none in my system,,,,wamo! I have the chills, sweats, headache, crying for no reason, horrible dreams, tired, my stomach is a wreck, and worst of all is the nausea. All I can do for that is my 'natural' remidy for nausea. I cant imagine how long this will last, but I hope not too long. It is literaly HELL,
Good luck and Effexor is dangerous.
I came off Effexor XR cold turkey too. It took at least two weeks for the severe side effects to diminish, and another two weeks to feel better.
Thing is, my depression came back after one year, and I am on Effexor XR again. Would never stop it again as withdrawal a complete nightmare.
Just support your girlfriend benji. Little you can do otherwise. I just wanted to lie down all the time and close my eyes. Hope she feels better soon. Let us know how she is.